Alert archive / California / High Wind Watches in 2016
High Wind Watch 4, NWS San Diego, CA
NWS San Diego, CA issued this high wind watch at Mar 26, 2016, 11:30 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Mar 28, 2016, 12:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 26, 2016, 11:30 AM PDT (18:30 UTC)
- In effect from
- Mar 28, 2016, 12:00 PM PDT
- Expired
- Mar 27, 2016, 3:29 AM PDT
- In force
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 6.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
014 WWUS76 KSGX 261830 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1130 AM PDT SAT MAR 26 2016 ...HIGH WIND WATCH FOR THE MOUNTAINS AND DESERTS MONDAY AND MONDAY NIGHT... .A DEVELOPING STORM SYSTEM OVER THE WEST WILL GENERATE STRONG WESTERLY WINDS OVER THE MOUNTAINS AND DESERTS MONDAY AFTERNOON THROUGH MONDAY NIGHT. THE WINDS WILL SUBSIDE TUESDAY MORNING. CAZ055-056-058-060>062-065-270230- /O.NEW.KSGX.HW.A.0004.160328T1900Z-160329T1000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- SAN GORGONIO PASS NEAR BANNING- 1130 AM PDT SAT MAR 26 2016 ...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT. * WINDS...WEST 20 TO 35 MPH WITH GUSTS 55 TO 60 MPH...EXCEPT 40 TO 50 MPH WITH GUSTS 70 TO 80 MPH ON THE DESERTS SLOPES AND THROUGH AND BELOW THE SAN GORGONIO PASS. * TIMING...WINDS INCREASING THROUGH THE DAY ON MONDAY...PEAKING MONDAY EVENING. * LOCATION...STRONGEST WINDS WILL BE ALONG THE DESERT SLOPES AND NEAR THE DESERT FOOTHILLS. * VISIBILITY...REDUCED ACROSS THE DESERTS...LOCALLY TO 1 MILE OR LESS AT TIMES IN BLOWING DUST AND SAND. * IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR DRIVERS IN HIGH PROFILE VEHICLES DUE TO STRONG CROSS WINDS AND LIMITED VISIBILITY AT TIMES IN BLOWING DUST AND SAND. STRUCTURAL DAMAGE IS POSSIBLE IF THESE WINDS SURFACE IN AND NEAR DESERT COMMUNITIES. * OUTLOOK...WINDS SUBSIDING TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ JAD
2 follow-up statements
057 WWUS76 KSGX 270402 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 902 PM PDT SAT MAR 26 2016 ...HIGH WIND WATCH CONTINUES FOR THE MOUNTAINS AND DESERTS MONDAY AND MONDAY NIGHT... .A DEVELOPING STORM SYSTEM OVER THE WEST WILL GENERATE STRONG WESTERLY WINDS OVER THE MOUNTAINS AND DESERTS MONDAY AFTERNOON THROUGH MONDAY NIGHT. THE WINDS WILL SUBSIDE TUESDAY MORNING. CAZ055-056-058-060>062-065-271300- /O.CON.KSGX.HW.A.0004.160328T1900Z-160329T1000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- SAN GORGONIO PASS NEAR BANNING- 902 PM PDT SAT MAR 26 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT... * WINDS...WEST 20 TO 35 MPH WITH GUSTS 55 TO 60 MPH...EXCEPT 40 TO 50 MPH WITH GUSTS 70 TO 80 MPH ON THE DESERTS SLOPES AND THROUGH AND BELOW THE SAN GORGONIO PASS. * TIMING...WINDS INCREASING THROUGH THE DAY ON MONDAY...PEAKING MONDAY EVENING. * LOCATION...STRONGEST WINDS WILL BE ALONG THE DESERT SLOPES AND NEAR THE DESERT FOOTHILLS. * VISIBILITY...REDUCED ACROSS THE DESERTS...DOWN TO 1 MILE OR LESS AT TIMES IN BLOWING DUST AND SAND. * IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR DRIVERS IN HIGH PROFILE VEHICLES DUE TO STRONG CROSS WINDS AND LIMITED VISIBILITY AT TIMES IN BLOWING DUST AND SAND. STRUCTURAL DAMAGE IS POSSIBLE IF THESE WINDS SURFACE IN AND NEAR DESERT COMMUNITIES. * OUTLOOK...WINDS SUBSIDING TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ JMB WEATHER.GOV/SANDIEGO
125 WWUS76 KSGX 271029 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 329 AM PDT SUN MAR 27 2016 ...PERIODS OF STRONG GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS FOR MONDAY AFTERNOON AND NIGHT... .A LOW PRESSURE SYSTEM MOVING SOUTHWARD THROUGH THE WESTERN STATES WILL BRING STRONGER ONSHORE FLOW FOR SOUTHERN CALIFORNIA WITH PERIODS OF STRONG GUSTY WEST WINDS FOR MONDAY AFTERNOON AND NIGHT. CAZ055-056-058-060-065-272130- /O.UPG.KSGX.HW.A.0004.160328T1900Z-160329T1000Z/ /O.NEW.KSGX.HW.W.0005.160328T1900Z-160329T1000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- SAN GORGONIO PASS NEAR BANNING- 329 AM PDT SUN MAR 27 2016 ...HIGH WIND WARNING IN EFFECT FROM NOON MONDAY TO 3 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON MONDAY TO 3 AM PDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...AREAS OF WEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH. STRONGEST GUSTS TO 75 MPH MONDAY EVENING THROUGH LATE MONDAY NIGHT. * TIMING...WINDS INCREASING ON MONDAY...WITH STRONGEST WINDS FOR MONDAY EVENING...SUBSIDING TOWARDS TUESDAY MORNING. * LOCATION...STRONGEST WINDS WILL BE NEAR MOUNTAIN RIDGE TOPS AND ALONG DESERT MOUNTAIN SLOPES...AND ACROSS THE NORTHERN COACHELLA VALLEY BELOW THE SAN GORGONIO PASS. * VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND DUST IN THE DESERTS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. IN THE DESERTS...AREAS OF BLOWING DUST AND SAND COULD LOCALLY REDUCE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ061-062-272130- /O.UPG.KSGX.HW.A.0004.160328T1900Z-160329T1000Z/ /O.NEW.KSGX.WI.Y.0018.160328T1900Z-160329T0500Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 329 AM PDT SUN MAR 27 2016 ...WIND ADVISORY IN EFFECT FROM NOON TO 10 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 10 PM PDT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. STRONGEST GUSTS TO 55 MPH MONDAY EVENING. * TIMING...WINDS INCREASING THROUGH THE DAY ON MONDAY...PEAKING MONDAY EVENING. * LOCATION...STRONGEST WINDS NEAR THE DESERT FOOTHILLS...AND NORTH AND EAST OF INTERSTATE 10 IN THE COACHELLA VALLEY. * VISIBILITY...LOCALLY REDUCED AT TIMES IN BLOWING SAND AND DUST. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. AREAS OF BLOWING DUST AND SAND COULD LOCALLY REDUCE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOR A DETAILED MAP OF THE HAZARD: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX 17
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Mar 26, 8:31 AM PDT, 2 hours 59 minutes earlier.
Area forecast discussion, Mar 26, 8:31 AM PDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 831 AM PDT SAT MAR 26 2016 .SYNOPSIS... FAIR AND MILD THROUGH SUNDAY WITH AREAS OF NIGHT AND MORNING LOW CLOUDS AND FOG NEAR THE COAST. AN APPROACHING LOW PRESSURE SYSTEM FROM THE NORTH WILL BRING INCREASING ONSHORE FLOW AND A DEEPENING MARINE LAYER ON MONDAY. SOME DRIZZLE OR LIGHT SHOWERS MAY LEAK FROM THE DEEPENING MOIST LAYER ON MONDAY...WITH A BETTER CHANCE OF SCATTERED...LIGHT SHOWERS ALONG AND WEST OF THE MOUNTAINS THROUGH MIDWEEK. STRONG WESTERLY WINDS WILL DEVELOP OVER THE COASTAL WATERS...MOUNTAINS...AND INTO THE DESERTS LATE MONDAY INTO TUESDAY. MUCH COOLER AFTER SUNDAY WITH HIGHS IN THE 50S AND 60S...EXCEPT AT HIGHER ELEVATIONS AND LOWER DESERT AREAS. WARMER BY THE END OF NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... SKIES WERE MOSTLY CLEAR ACROSS THE CWA THIS MORNING...EXCEPT OVER WESTERN SAN DIEGO COUNTY WHERE MARINE CLOUDS WERE THINNING...BUT EXTENDED INLAND UP TO 25 MILES OR SO. THE 12Z MIRAMAR SOUNDING HAD A 5 DEGREE C INVERSION BASED NEAR 2200 FT MSL WITH SOUTH WINDS 5-10 KTS BELOW TO THE SFC. PW HAD INCREASED TO JUST OVER ONE-HALF INCH. THE SFC PRESSURE GRADIENT WAS ONSHORE 3 MBS KSAN TO THE LOWER DESERTS...BUT OFFSHORE 6 MBS FROM SW NV. AS OF 8 AM PDT...THERE WAS LITTLE NE WIND REPORTED...EXCEPT IN THE SANTA ANA MTS...WHERE PLEASANTS PEAK HAD A GUST TO 29 MPH. A WEST WIND GUST TO 24 MPH WAS ALSO REPORTED THROUGH THE I-8 CORRIDOR IN FAR SE SAN DIEGO COUNTY INTO THE DESERT. A COASTAL EDDY WAS RESPONSIBLE FOR THE LOW CLOUD DEVELOPMENT AND RETURN OF LOW-LEVEL MARINE AIR TO COASTAL SAN DIEGO COUNTY. ELSEWHERE...SKIES WERE CLEAR. AFTER THE LOWER CLOUDS BURN AWAY... IT WILL BE MOSTLY SUNNY AND MILD TO WARM AGAIN TODAY. BELOW THE CAJON PASS AND IN THE SANTA ANA MTS...EXPECT SOME GUSTY NE WINDS TO SURFACE. THIS WILL KEEP RH VERY LOW IN THESE AREAS AND ALLOW TEMPERATURES TO MOVE BACK INTO THE 80S THIS AFTERNOON. CLOSER TO THE COAST...THE MARINE LAYER WILL KEEP AFTERNOON TEMPS IN THE 60S. FOR SUNDAY...THE MARINE CLOUDS RETURN AND ARE EXPECTED TO SPREAD INTO ORANGE COUNTY. AFTER BURN-OFF SKIES SHOULD BE FAIR...AND IT WILL BE SLIGHTLY COOLER ALL AREAS AS ONSHORE FLOW BEGINS TO INCREASE AND HUMIDITY RISES FARTHER INLAND. THE EDDY WILL STRENGTHEN SUN NIGHT AS ONSHORE GRADIENTS RAMP FURTHER AHEAD OF THE LOW PRESSURE AREA DROPPING SOUTH OVER OREGON. THIS WILL SPREAD THE MARINE CLOUDS/FOG WELL INLAND BY MON MORNING. THE DEEPENING MOIST LAYER MAY LEAK SOME DRIZZLE AT TIMES...AND AS IT CLIMBS ONTO THE COASTAL SLOPES LATER IN THE DAY...A FEW LIGHT RAIN SHOWERS. BUT THE MAIN CONCERN WILL TURN TO WIND LATER MONDAY INTO EARLY TUESDAY. DEPENDING ON THE MODEL...THE SURFACE GRADIENT FROM KSAN TO KLAS COULD BE ANYWHERE FROM 16 TO 20 MBS BY MON AFTERNOON. THIS COUPLED WITH INCREASING WINDS ALOFT SHOULD PUSH WIND GUSTS ON THE RIDGES AND DESERT SLOPES ABOVE 60 MPH. A HIGH WIND WATCH WILL LIKELY BE NEEDED IF THE LATEST GUIDANCE STAYS ON TRACK. THE UPPER LOW TRACKS OVER NV THROUGH TUE...LEAVING SOME TROUGHING BACK OVER THE SW THROUGH THU. THIS PERSISTENT TROUGH WITH THE COOL AIR ALOFT AND RESIDUAL MOISTURE KEEPS THE THREAT OF LIGHT PRECIP OVER THE REGION UNTIL THE TROUGH AXIS DROPS SOUTH THU NIGHT. OVERALL...PRECIP AMOUNTS LOOK LIGHT. EVEN AFTER SEVERAL DAYS OF SCATTERED SHOWERS...TOTAL PRECIP AMOUNTS ARE LIKELY TO REMAIN UNDER ONE INCH IN THE WETTEST SPOTS. SOME AREAS...ESPECIALLY THE DESERTS...MAY NOT SEE ANY RAIN AT ALL. DRY AND WARMER FRI THROUGH NEXT WEEKEND AS WE MOVE INTO THE MONTH OF APRIL. && .AVIATION... 261508Z...COAST/VALLEYS...PATCHY STRATUS 25-30 SM INLAND...MAINLY IN SAN DIEGO COUNTY...WITH BASES 1700-2000 FT MSL AND TOPS AROUND 2000- 2100 FT MSL...SHOULD MOSTLY CLEAR OUT THROUGH 1700 UTC WITH MOSTLY SKC CONDITIONS THEN PREVAILING THROUGH 27/0300 UTC...ALTHOUGH THERE IS A CHANCE THAT SOME LOCAL SCT-BKN CLOUDS AROUND 2000 FT MSL COULD STICK AROUND NEAR THE COAST THROUGH THE AFTERNOON. N TO NE WIND GUSTS OF 25-35 KT THROUGH/BELOW PASSES/CANYONS AND INTO THE COASTAL FOOTHILLS COULD CREATE MOD-STG UDDFS/LLWS OVER AND W OR SW OF THE MTN RIDGES THROUGH 2100 UTC...WITH WINDS WEAKENING BY 27/0000 UTC. CHANCE THAT KONT COULD BE IMPACTED WITH NE WIND GUSTS REACHING 20-30 KT DURING THE 1800-2100 UTC TIME-FRAME...BUT CONFIDENCE IS LOW. 27/0300-1500 UTC...STRATUS RE-DEVELOPING 15-20 SM INLAND WITH BASES 800-1200 FT MSL...TOPS 1200-1500 FT MSL...AND LOCAL VIS 2-5 SM. MTNS/DESERTS...MOSTLY SKC WITH UNRESTRICTED VIS THROUGH SUNDAY MORNING. && .MARINE... 808 AM...NO HAZARDOUS MARINE WEATHER CONDITIONS ARE EXPECTED THROUGH MONDAY MORNING. AN UPPER-LEVEL LOW PRESSURE SYSTEM MOVING INTO THE GREAT BASIN WILL BRING STRENGTHENING ONSHORE FLOW EARLY NEXT WEEK. THIS WILL CREATE WEST TO NORTHWEST WINDS GUSTING TO 25-30 KT AND COMBINED SHORT-PERIOD SEAS REACHING 10 FEET MONDAY AFTERNOON THROUGH EARLY WEDNESDAY. THESE CONDITIONS WOULD BE HAZARDOUS TO SMALL CRAFT. && .SKYWARN... SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...JAD AVIATION/MARINE...HARRISON
Nearby
High Wind Watches in California, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.